I actually gained weight when I got OFF the pill! I was taking Ortho tricyclen and in two months, I gained 10 pounds. Thankfully, I'm back on it and starting to lose it again.
In the beginning, I had initially gained weight in the first couple months of starting the pill...because it increased my appetite. So, I got a control on my eating habits by keeping a food diary and I haven't gained in the time I was on the pill(16 years). I'm glad to be back on it, even if I need to relearn my eating habits!
mjewell--I wouldn't give up on the pill...just learn to control your increased appetite. Good luck.
Hi Selene - Thanks for the response. I definitely don't think I had an increased appetite as I have actually cut my calories by 300 a day and started working out regularly about 4 months ago. I am SURE it was because of the Ovcon. I never gained weight on Ortho, which is what i was on before. I really think 15 pounds in 3 months is very extreme and i just can't believe it was from eating.
I really am ready to stop with the pill for a while as I have had many problems over the last few years with migraines, anxiety, lack fo sex drive, not to mention this recent weight gain.
Has anyone else lost pill-gained weight after taking it?
Hey, mjewell! I think what you experienced with the Ovcon is the same thing I experienced with Estrostep FE a few years ago: a lowered metabolism. On Estrostep, I gained 15lbs. in 5 months. I had been working out regularly (4 or 5 days a week) because I was already overweight before I started the pill. I could have been eating a tiny bit more on the pill, but with all the extra cardio I was doing there's no way I should've gained that much. It wasn't muscle either. I went from a size 12 to a 16! Anyway, after 5 months that 'side effect' wore off and I went back to my pre-pill weight. I didn't gain anymore weight after that and I was on it for 2 years. But, I think now that you've stopped taking it, your metabolism should return to normal within a couple months. Try not to worry about it. Remember: stress makes you gain weight, too.
Last edited by kittywitty; 03-08-2006 at 11:22 AM.
LOL, thanks kittwitty. I went back and forth with should I quit or stick it out? I know I probably would have lost the weight eventually, but I threw a temper tantrum one day when none of my jeans would fit and I quit right then and there. Maybe I'll just take a couple of months off and then start up again. I really did like the Ovcon but being fat makes me very unhappy!!!
Are you on Brevicon now? I thought i saw a post from you about that.
Yeah, I started it Sunday. The first pill I took, I got a bad headache from it, but I haven't had any other side effects so far. I hope these work out for me, I really miss my boobs. I know, it seems like such a superficial thing to worry about. But, I've lost a whole cup size, went from a high 'C' to a mid 'B'! (I was an 'A' all through high school! I'm 35 now). I thought there for a while, over the past couple of months anyway, that I was filling out my bras better. But, then my hubby commented that it only seems to happen during my period, which is the total opposite of what usually happens. That's when I decided to go off the Ovcon and try Brevicon. I hope the dry skin rash on my face that I got from the Ovcon goes away, too. It just seemed like every month since they changed the colors something new was happening to my body. I was on the 'new' color ones for a total of 5 months. I finally just said 'screw it'. I didn't want to find out what different side effect I was going to have in month 6! Good luck with the weight loss. Who knows, if you go back on it after a few months of being off of it, then it just might end up working for you. BC is funny that way for some people, myself included.
Last edited by kittywitty; 03-08-2006 at 06:09 PM.
Hey, you don't have to talk to me about superficial. You are talking to a girl who would rather be 15 pounds thinner than actually feel good, LOL.
I don't know about that. When I was on it the first time around, my chest went from a 'C' to a 'D', which I was happy about. Hubby loved it, too, of course. But, the big boobs definitely weren't worth the depression I also had from taking it at the time. I guess I used the word 'superficial' because I think people think that it's more acceptable for a woman to be worried about her weight than her breast size.